After Voluma and Juvederm two days ago, I got bruises and one pimple like bump in upper lip area that is slightly painful.

Is antibiotic ointment the best thing to use on pimple like bump? No product was placed in actual lip line but this is close.

Doctor Answers 7

Bump on lip area

It is best to return to your injector for an examination.  It needs to be determined if the bump is truly a pimple or something else.  The treatment will vary based on the diagnosis.  Until then keep the area clean using mild soap and water.  The bruising from the injections will fade over the next few days.  You can use arnica to aid in that effort if you wish.

Houston Plastic Surgeon
5.0 out of 5 stars 28 reviews

Bruises and painful bump after filler

The bump around the lip is a bit concerning. I could be a cold sore. It needs to be looked at. Bruising can be improved with arnica or if the doc has a vascular laser or IPL. I also use a patch called Ocumend, which is highly concentrated arnica in a patch. I prefer cannulas which makes bruising less of an issue.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 26 reviews

Painful Bump after Filler

I would suggest you return to your treating physician for examination.  You need t find out if the bump is from too much filler or an infection in that area.  The treatment would be completely different.  Please keep us posted.  Best, Dr. Green

After Voluma and Juvederm two days ago, I got bruises and one pimple like bump in upper lip area that is slightly painful.

Thank you for your question and I am sorry to hear of your post-filler issues.  The first thing that needs to be done is to diagnose the painful bump.  Is this a pimple, or could it be a deposit of filler that has not softened yet.  In the former situation maintaining the area clean until the pimple resolves should be sufficient.  If the lump is residual filler material this should be massaged by your injector in the hopes it smooths away over the next 2-4 weeks.  If the lump is a large collection of filler occasionally a medication is needed to dissolve the filler material.  Best to see your injector.

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 38 reviews

Pimple after fillers

I would have the bump evaluated by your injector. The bump could be an acne lesion or possibly a cold sore. If it is a cold sore, an antiviral medication will help it resolve faster. I do not think antibiotic ointment will be helpful and I don't often recommend using antibiotic ointments. I hope this helps.

Anne Marie Tremaine, MD
Naples Dermatologic Surgeon

Antibiotic Ointment

Some patients do get bruising with filler placement.  It just happens and often is not the technique of the doctor.  Those bruises will go away and the filler will settle into your skin.

Regarding the bump.  I'm not sure what that is nor can be without actually examining it.  I would suggest  you use hot compresses to bring it down.  I'm not a big fan of antibiotic ointment as they have a high percentage of people who become allergic to them.

Michael A. Greenberg, MD
Elk Grove Village Dermatologist
4.9 out of 5 stars 16 reviews

Bruising after voluma can happen on occasion.

Voluma is a great product but like any filler, may cause some bruising from time to time. This can be lessened through the use of icing immediately after placement. Although a pimple would not be a worry, you want to make sure that you are not developing a cold sore that can be common after filler to the face (more commonly to the lips). You might want to have your provider take a quick look at you.

David Rankin, MD
Jupiter Plastic Surgeon
4.9 out of 5 stars 146 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.